I am a 23 year old female, and since the age of 16, I have been prescribed many prescription drugs. It started off only being prescribed 2-3 a day, but now, I am on 9 a day. Although throughout the past 7 years, I have tried over 20 medications for my diagnosis, I have currently been steady of the following 9 meds.
1) 90 mg in the AM of cymbalta
2) 900 mg of Trilipic (300 in am, 300 in pm)
3) 60 mg of Valium (20 mg, 3X a day)
4) Ambien CR in the pm
5) 200 mg of Trazadone in PM
6) .04 mg of Clonidine (.02 in AM, .02 in PM)
7) 40 mg of Addarall (20 in AM, 20 in afternoon)
8) 20 mg of Saphris in the PM
9) 130 mg of methadone (I was a hardcore heroin addict... nothing worked to get me off, i tried two rehabs, i tried suboxone, i tried to quit cold turkey..nothing has worked except the methadone. but please, i am not disclosing the methadone info to get told that I am still a heroin addict. This was a personal decision I had to make in order to live a normal life, and I plan on lowering my dosage in the next month). I have only been on it for about 5 months anyway.
SO... my question is, do you guys think I am on a ridiculous amount of medication? Or, do you just think that everyone is different, and some people truly need to be on this much medication... I have struggled with this question, and I am scared I will be on 9 meds for the REST OF MY LIFE. I am simply looking for what you all think of the mixing/matching of my meds. especially the amount of valium, and all my insomnia medication... please comment!
THANKS SO MUCH.
Am I taking too many prescription drugs?
19 Feb 2011
Hi there, was just reading ur question, you must be all over the place on so many meds i really feel for you, you are on a lot at such a young age and thnk ur very brave by planing to start to cut down as you say you have tryd so many ways before, mixing all these tablets cant be any good for your body or your mind, i thnk you should be very proud that you have reconised this and want to do somethng about it,
Yes i do thnk that everyone is diff but our bodys are all the same and can only take so much you need to get a plan and decide what steps you will take when you do start cuting down and then after that, i havent heard of some of the meds you are takeing bt just wanted to give you a bit support as other peoples have really helpd me with my withdrawls, all the best plse try to cut down for a better life :)
19 Feb 2011
While it is unfortunate that you have to take that many meds, as long as you are under the care of a good doctor that knows everything you are taking then you are doing what is best for you. Yes, we are all different. I have to take 6 different meds and have at times been on more. I prefer to be on as few as possible but one must do what is best for ones health.
Are you under the care of a good doctor? A psychiatrist or an internist that is aware of all your medications?
I encourage you to get off the methadone when you are ready. You can taper over many months and be meth free.
I would be happy to plug your drugs into the interaction checker for you and let you know what it says, if you would like. Maybe that would alleviate some anxiety about being on so many meds.
While you are on a high dose of valium and taking several meds at night for insomnia, again, you are taking what is necessary for you. Don't let others judge you and don't use others yard sticks to measure your worth. You know what is best for you. I am here if you need to talk more.
Keep in touch,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I suffer from Bipolar Disorder and so does my mother. I would rather give her something natural rather then prescription drugs, I hear that they can ...
4 answers • 31 Mar 2011
The prescription drugs I am presently taking are: Tamoxifen (20 mg/day), Effexor (75/day), Savella (50 mg-2x/day), and Vitamin D (50,000 iu/week). ...
1 answer • 7 May 2011
... was prescribed 5th of Flexeril to take for 3 weeks and 2 days after he stopped taking them he started to experience confusion, unusual paranoid ...
1 answer • 10 Sep 2015